Hi everyone, I'm about to go for my fifth and second last round of chemo on Monday, and have dealt with many chemo side-effects up until this point, including loss of taste, lethargy, nausea and so on. But one new symptom is really bugging me and any advice would be appreciated.
My tongue feels like I've been chewing razor blades and is constantly painful. It seems to have cracks all across the top of it. Eating or drinking anything causes painful nipping sensations, and whilst I can handle pain generally, it is really annoying.
Any tips, please?
Hi JD, that’s not good about your tongue. When I had throat and tongue problems the specialist put me on something that really helped so maybe ask the staff when you go for your treatment tomorrow. Yay that it’s your second last one! All the best for tomorrow. Xx Linda G
Thanks Linda, they gave me some medication today, as well as some disturbing looks when they looked at my tongue. They also told me to use salt water and bi-carb mouth washes after every meal.
I thought this was my second last treatment, but apparently I'm booked in for seven more. In the meantime, I'm have a CT scan later this week or next week to see if this thing has shrunken, stabilized, or spread. They are a bit concerned about some right shoulder pain that I've developed over the last fortnight.
What I do find a bit unusual is that I can't get through to the radiation clinic to make a CT scan booking. From their own recording, they are extremely busy dealing with a high volume of scan requests. I wonder what might be causing this?
Be part of this supportive community